MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; No Match

WILSON-COOK MEDICAL INC FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING; No Match
Model Number G31537
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: d2a common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the returned product.The photo provided shows the device label and the lot number matches that in the report.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the syringe still attached to the inflation port, and the balloon ruptured.Under magnification, it was identified there was a portion where the balloon material did not match up and a portion appears to be missing.The missing portion of the balloon was not returned with the device.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.A corrective action has been initiated to reduce occurrences of balloon ruptures.The product said to be involved is included in the scope of the corrective actions.Based on the information provided in the report, it is unknown if the balloon was tested prior to advancement down the endoscope accessory channel.The instructions for use states: "verify balloon integrity prior to use by attaching the enclosed syringe to the stopcock and inflating the balloon with air only." a pinhole, split, or rupture in the balloon can occur if the balloon material has come into contact with a sharp object, such as a sharp stone or possibly a burr in the endoscope channel.A split or rupture in the balloon material can also occur if added pressure was applied during extraction.The instructions for use direct the user to "gently withdraw the inflated balloon toward the papilla." the instructions for use contain the following: ¿warning: do not exert excessive pressure on ampulla while extracting stones.If stone does not pass easily, reassess need for sphincterotomy.¿ prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a stone removal procedure in the bile duct, the physician used a cook fusion quattro extraction balloon with multiple sizing.It was initially reported that the balloon was shrinking and leaked after reaching the target location.The procedure was successfully completed.There was no reportable information at that time.The device was received on 06oct2025 and during the evaluation, the device was determined to have missing pieces [subject of report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION EXTRACTION BALLOON WITH MULTIPLE SIZING
Common Device Name
No Match
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key23444795
Report Number1037905-2025-00743
Device Sequence Number8074008
Product Code GCA
UDI-Device Identifier00827002315372
UDI-Public(01)00827002315372(17)251205(10)W4894507
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K040129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Model NumberG31537
Device Catalogue NumberFS-8.5-12-15-A
Device Lot NumberW4894507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ENDOSCOPE JF260V
Patient Age69 YR
Patient SexMale
Patient Weight78 KG